Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 64, NWS Cleveland, OH

September 9, 2018Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Sep 9, 2018, 10:46 PM EDT for Stark County, Ohio. It took effect at Sep 10, 2018, 12:07 AM EDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Sep 9, 2018, 10:46 PM EDT (02:46 UTC)
In effect from
Sep 10, 2018, 12:07 AM EDT
Expired
Sep 10, 2018, 11:07 AM EDT
In force
11 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 10.22 ft at Sep 10, 2018, 7:00 AM EDT.

actionminormoderatemajor51009/1009/11
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

130 
WGUS41 KCLE 100246
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1046 PM EDT Sun Sep 9 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-101046-
/O.NEW.KCLE.FL.W.0064.180910T0407Z-180910T1355Z/
/NHSO1.1.ER.180910T0407Z.180910T0600Z.180910T0755Z.NO/
1046 PM EDT Sun Sep 9 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Nimishillen Creek Near North Industry
* until Monday morning.
* At 10 PM the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and rise to near 
  10.8 feet by late tonight. The river will fall below flood stage by
  early Monday morning.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland 
  Southwest Avenue in Canton Township. Low lying portions of 
  Southeast Sparta Avenue and Allenford Drive threatened.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

Thompson
2 follow-up statements
240 
WGUS81 KCLE 101042
FLSCLE
Flood Statement
National Weather Service Cleveland OH
642 AM EDT Mon Sep 10 2018

...The flood warning continues for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-101842-
/O.EXT.KCLE.FL.W.0064.000000T0000Z-180910T1900Z/
/NHSO1.1.ER.180910T0625Z.180910T1200Z.180910T1300Z.NO/
642 AM EDT Mon Sep 10 2018

...Flooding now expected to continue until this afternoon... 
The Flood Warning continues for
  The Nimishillen Creek Near North Industry
* until this afternoon.
* At 6 AM the stage was 10.2 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.2 feet by this morning. 
  The river will fall below flood stage late this morning.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland 
  Southwest Avenue in Canton Township. Low lying portions of 
  Southeast Sparta Avenue and Allenford Drive threatened.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

OHC155-101842-
/O.CON.KCLE.FL.W.0065.180910T1058Z-180911T0153Z/
/PHAO1.1.ER.180910T1058Z.180910T1500Z.180910T1953Z.UU/
642 AM EDT Mon Sep 10 2018

The Flood Warning continues for
  The Eagle Creek At Phalanx Station
* until this evening.
* At 6 AM the stage was 9.1 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* The river will rise above flood stage this morning and continue to 
  rise to near 9.9 feet by late this morning.The river will fall 
  below flood stage late this afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
403 
WGUS81 KCLE 101508
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1107 AM EDT Mon Sep 10 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-101537-
/O.CAN.KCLE.FL.W.0064.000000T0000Z-180910T1900Z/
/NHSO1.1.ER.180910T0625Z.180910T1100Z.180910T1309Z.NO/
1107 AM EDT Mon Sep 10 2018

The Flood Warning is cancelled for
  The Nimishillen Creek Near North Industry
* At 10 AM the stage was 9.8 feet.
* The river fell below flood stage late this morning.
* Flood stage is 10 feet.
* The river will continue to fall to 5.9 feet by Tuesday morning.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland 
  Southwest Avenue in Canton Township. Low lying portions of 
  Southeast Sparta Avenue and Allenford Drive threatened.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

OHC155-102306-
/O.CON.KCLE.FL.W.0065.000000T0000Z-180911T0153Z/
/PHAO1.1.ER.180910T1330Z.180910T1700Z.180910T1953Z.UU/
1107 AM EDT Mon Sep 10 2018

The Flood Warning continues for
  The Eagle Creek At Phalanx Station
* until this evening.
* At 10 AM the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river was cresting and it will fall below flood stage late
  this afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 9, 9:19 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 9, 9:19 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
919 PM EDT Sun Sep 9 2018

.SYNOPSIS...
Low pressure over eastern Kentucky will move north across Ohio
and over Lake Erie by Monday morning. The low will then move
northeast during the day pulling a cold front across the local
area. High pressure will develop over the western Great Lakes
Monday and then drift east over the local area for the middle
portion of the week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Rain continues across the region. the heaviest rainfall has been
near and east of a line from Canton to Meadville. Creeks and
ditches in this area have been gradually filling up so we may
issue an areal flood advisory shortly. Fortunately it appears
that to the southwest of the main area of rain it is becoming
more showery. Will leave the flood watch in its current
configuration.

Previous Discussion...
The rain continues to slowly pick up and have actually seen a
tenth of an inch of rain the past hour in a few spots. Still
expecting the rainfall rates to pick up overnight over mainly
the Mahoning Valley. Another 1 to 2 inches of rain could fall by
late tonight that area. This is probably not enough to cause
any major problems but will leave the watch up for a few
counties since it is already out. Further west have cancelled
the watch for Knox...Morrow and Marion Counties. Some of the new
guidance actually shows the heaviest rain tonight in the Toledo
area as a result of the easterly flow off the lake and
deformation zone aloft. That may be a tad overdone but wouldn't
be surprised to see an inch of rain that area. Also will have to
watch winds tonight. The gradient picks up and normally this
would be a set up for a wind advisory but think all of the rain
will stratify the lower atmosphere and prevent good mixing.
Still...there could be some wind gusts in the 30 to 35 mph range
especially along the eastern lakeshore. Things will dry out
quickly on Monday and have backed off on precip chances from the
earlier package. By Monday evening only locations downwind of
the lake will see rain changes...and even there chances for
anything more than a passing light shower appear minimal.

Temps are tricky and have stayed pretty close to guidance.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Remaining secondary trough behind the departing low will be pulling
away from the area early Tuesday. Have just a slight chance of a
lingering shower with that. Otherwise the rest of the time through
Thursday will be largely dry with high pressure overhead. Sometime
Wednesday night and/or Thursday moisture backs into the area, but
not overly confident this will result in much output/QPF. Again did
not go any higher than 20 percent. Temperatures will climb upward
from the lower 70s for Tuesday to the lower 80s by Thursday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Upper level ridge builds over the Eastern Great Lakes by mid
week and hold firm through the end of the work week. Models
still differ on the exact track and timing of Florence. The
ECMWF has Florence into Virginia on Friday, while the GFS
further east, off the Mid Atlantic Coast. Both models push a
cold front across the forecast area Friday night, forcing
Florence SE.

&&

.AVIATION /00Z Monday THROUGH Friday/...
Most of the moderate rainfall is near and east of I-71 but there
is a small swatch of rain off the west end of Lake Erie near
Toledo. Elsewhere occasional light rain has been reported. Most
locations were reporting IFR conditions and expect that trend
to continue. The exception will be at KCLE and KERI where some
downsloping winds may keep ceilings low end MVFR.

Otherwise the moderate rain will sift eastward and be east of
all TAF sites by 15Z Monday. However showers will continue
through the remainder of the day.

Winds will vary across the region as low pressure wobbles it way
northward to NW Ohio by sunrise. Winds west of the low will be
northwest becoming southwest toward sunrise. East of the low
east to southeast winds will prevail. The strongest southeast
winds will be across NE Ohio into NW PA. Winds may reach 35
knots in these areas from 05Z through 14Z.

OUTLOOK...Non-VFR likely through Monday night. MVFR fog is
possible each morning from Wednesday through Friday.

&&

.MARINE...
Strong east-northeast flow will continue on the lake through early
evening after which the winds will begin to shift more
southeasterly. Toledo water level as of 3PM was at 66 inches, but we
could see one more surge up this evening. Downslope/southeast winds
off of Erie will be the strongest overnight and through Monday
morning. Therefore current Small Craft Advisory, Lakeshore Flood
Warning, and Beach Hazards will continue as is. Low will be slow to
move and will pass across the western half of the lake on Monday.
Winds will diminish with its passing and will end up out of the
northwest by late Monday night with the low off to Lake Ontario.

For the remainder of the week high pressure will sit over the region
with lighter east-northeast winds Thursday and Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 4 AM EDT Monday for OHZ009>012-
     089.
     Flash Flood Watch through Monday morning for OHZ014-022-023-
     031>033-038.
     Coastal Flood Warning until 4 AM EDT Monday for OHZ003-007.
PA...Beach Hazards Statement until 4 AM EDT Monday for PAZ001.
     Flash Flood Watch through Monday morning for PAZ003.
MARINE...Small Craft Advisory until 10 AM EDT Monday for LEZ147>149.
     Small Craft Advisory until 4 AM EDT Monday for LEZ142>146.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina/Mullen
SHORT TERM...Oudeman
LONG TERM...DJB
AVIATION...Mullen
MARINE...Oudeman
Hazardous weather outlook, Sep 9, 3:18 PM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
318 PM EDT Sun Sep 9 2018

OHZ009>012-089-PAZ001-101930-
Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
318 PM EDT Sun Sep 9 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ006-008-013-017>021-027>030-036-037-047-
PAZ002-101930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky-
Geauga-Hancock-Seneca-Huron-Medina-Summit-Wyandot-Crawford-Richland-
Ashland-Marion-Morrow-Knox-Southern Erie-
318 PM EDT Sun Sep 9 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007-101930-
Lucas-Ottawa-
318 PM EDT Sun Sep 9 2018

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT MONDAY...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-022-023-031>033-038-PAZ003-101930-
Ashtabula Inland-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes-
Crawford-
318 PM EDT Sun Sep 9 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 9, 9:21 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 PM EDT SUN SEP 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       LEAVITTSBURG            41.24N 80.88W
09/09/2018  M2.75 INCH       TRUMBULL           OH   TRAINED SPOTTER

            RAINFALL FROM NOON SATURDAY TO 9PM TODAY.

&&

MAT

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:31 PM EDTAreal Flood AdvisoryCLEAshtabula, Mahoning, Portage, Stark, Trumbull9 hr
Sep 9, 11:32 PM EDTFlash Flood WarningCLEMahoning, Trumbull4 hr
Sep 10, 6:33 AM EDTRiver Flood WarningCLETrumbull36 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.